MAUDE Adverse Event Report: COOK ENDOSCOPY D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number DASH-35-480
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant product(s): extraction basket, unknown make or model.Erbe electrosurgical generator.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.A visual examination of the wire guide showed that the distal section of the wire guide measuring 5.4 cm had peeled off and detached exposing the radiopaque coil spring and core wire.The detached portion of ptfe coating is missing and not included in the return of the device.The sphincterotome associated with the device was included in the return.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The wire guide subassembly device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use instruct the user to do the following: "for best results, wire guide should be kept wet." failure to flush the wire guide can result in damage to the wire guide.The instructions for use instruct the user to do the following: "flush injection port with sterile water." failure to flush the injection port can result in damage to the wire guide.The instructions for use precaution the user that this product is not compatible with metal tip devices."if preloaded, use of wire guide with metal tip ercp devices may result in damage to external coating and/or tip of wire guide." the reported observation can occur if the wire guide was used with an incompatible accessory device.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all d.A.S.H.Dometip double lumen sphincterotomes are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook d.A.S.H.Dometip double lumen sphincterotome.During the ercp, the user operated the cannulation successfully and advanced the basket to fetch the stone after withdrawing the wire guide.Then they tried to insert the wire guide through wire guide lumen but it failed to go through it.The tip of wire guide was found that the covering accordioned or frayed on core wire [wire guide coating damage].The user replaced with a new device to finish the procedure.

Brand Name
D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6789545
Report Number1037905-2017-00535
Device Sequence Number139148
Product Code KNS
UDI-Device Identifier00827002256668
UDI-Public(01)00827002256668(17)200320(10)W3839834
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDASH-35-480
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/20/2017
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2017
Initial Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight65